Integrating Lipschitzian dynamical systems using piecewise algorithmic differentiation

  • In this article we analyse a generalized trapezoidal rule for initial value problems with piecewise smooth right-hand side F : IR^n -> IR^n based on a generalization of algorithmic differentiation. When applied to such a problem, the classical trapezoidal rule suffers from a loss of accuracy if the solution trajectory intersects a nondifferentiability of F. The advantage of the proposed generalized trapezoidal rule is threefold: Firstly, we can achieve a higher convergence order than with the classical method. Moreover, the method is energy preserving for piecewise linear Hamiltonian systems. Finally, in analogy to the classical case we derive a third-order interpolation polynomial for the numerical trajectory. In the smooth case, the generalized rule reduces to the classical one. Hence, it is a proper extension of the classical theory. An error estimator is given and numerical results are presented.

Export metadata

Additional Services

Share in Twitter Search Google Scholar
Metadaten
Author:Andreas GriewankORCiD, Richard HasenfelderORCiD, Manuel RadonsORCiD, Lutz Lehmann, Tom StreubelORCiD
Document Type:Article
Parent Title (English):Optimization Methods and Software
Volume:33
First Page:1089
Last Page:1107
Publisher:Taylor & Francis
Year of first publication:2018
Preprint:urn:nbn:de:0297-zib-64639
DOI:https://doi.org/10.1080/10556788.2017.1378653